MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EXTERNAL CATHETER SEGMENT FOR HICKMAN 10F TRIPLE LUMEN CV CATHETERS REPAIR KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS EXTERNAL CATHETER SEGMENT FOR HICKMAN 10F TRIPLE LUMEN CV CATHETERS REPAIR KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rezk1316 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the catheter repair began to leak.It was stated by the facility that there was difficulty inserting the metal pin completely into the catheter due to some possible silicone residue.There was no harm to the patient reported.
 
Additional Manufacturer Narrative
A lot history review (lhr) of rezk1316 showed no other similar product complaint(s) from this lot number.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking repair site is confirmed, and the cause is determined to be use-related.The device returned was one t/l hickman repair kit assembled to a small catheter segment.One photograph of a catheter was also returned.The photographs showed a hickman-style repair kit site and an entire triple-lumen hickman catheter.Visual observation of the sample device found adhesive and/or fibrous material residues on the catheter.A gap was found between the two segments of catheter at the repair site.The segments were found to be within 3 mm of each other.The repair sleeve was fairly centered over the gap.Adhesive was evident underneath the splice sleeve in some areas but not in others.An area of red residue was found extending from the gap to the distal end of the repair sleeve, indicating a leak path.Functional testing found that each lumen was patent to infusion.However, when infusing each lumen in turn with the distal end of the device clamped, water leaked both from the distal end of the repair site and also the other two lumens¿ luer adaptors.Functional testing found that each lumen was patent to infusion.However, when infusing each lumen in turn with the distal end of the device clamped, water leaked both from the distal end of the repair site and also the other two lumens¿ luer adaptors.Further testing suggested that the interluminal communication was due to the insufficiently robust repair.The difficulty of assembly of the repair kit, in particular, of inserting the metal stents into the catheter, cannot be directly tested due to the assembled condition of the sample, and therefore cannot be confirmed.However, the complaint of leaking from the repair site is confirmed, and the cause is determined to be use-related, due to inadequate assembly technique.It should be noted that these events may be related since if the instructions for repairing the catheter are not properly followed and in proper sequence, assembly may be impeded.The ifu states the following, with respect to assembling the original catheter with the repair kit catheter segment.¿2.Dry space between catheter ends with a sterile 4 in.X 4 in.(10cm x 10 cm) gauze pad.Fill the 3 mm space with adhesive and push the catheter ends together.¿.
 
Event or Problem Description

Brand Name
EXTERNAL CATHETER SEGMENT FOR HICKMAN 10F TRIPLE LUMEN CV CATHETERS REPAIR KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7020159
Report Number3006260740-2017-01997
Device Sequence Number1292854
Product Code LJS
UDI-Device Identifier00801741036514
UDI-Public(01)00801741036514
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K830406
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0601790
Device Lot NumberREZK1316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date01/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1